MAUDE Adverse Event Report: LIFESCAN INC ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Dyspnea (1816); Headache (1880); Hyperglycemia (1905); Dizziness (2194); Dysphasia (2195); Alteration in Body Temperature (4568); Reduced Blood Flow (4598)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch ultra2 meter continued to display the apply sample message instead of counting down and providing a blood glucose result.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the patient.The patient reported that the alleged issue began on (b)(6) 2024, at 5:30 am and she was unable to obtain blood glucose readings.Prior to the start of the alleged issue, the patient reported that she began developing symptoms described as ¿headache, cannot speak, cannot breathe, dizzy, high temperature and no blood going on her body¿ on (b)(6) 2024, at 5:30 am.On (b)(6) 2024, at 7:00 am, the patient reported attending the doctor¿s office and was hospitalized with a lot of symptoms with a blood glucose value of ¿700 mg/dl¿.During the follow-up call, the patient denied receiving a diagnosis on her condition.The patient stated that she stayed in hospital for 3 days and was treated with injected medication for diabetes but did not recall the name.During the following up call, the patient denied making any changes to her usual diabetes management regimen as a result of the meter issue.She indicated that the subject meter may have contributed to her symptoms since she was unable to obtain appropriate readings but declined to be more specific.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time.The cca determined the correct strips were being used for testing.The cca noted the patient did not have test strips available to walk through a test.Replacement products were sent to the patient.This complaint is being reported because the patient claims she was unable to test her blood glucose due to the reported issue and reportedly received medical intervention for an acute high blood glucose excursion after the alleged meter issue began.

Brand Name
ONETOUCH ULTRA 2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key21156261
Report Number2939301-2025-00003
Device Sequence Number7630979
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2301008X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/19/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown